MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Catalog Number MPIS-401-U-SST
Medical Device Problem Codes Material Separation (1562); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
During a procedure a wire was being placed through an introducer into the patient.The wire "shredded" against the introducer needle and broke off inside the patient.At this time the patient required an open procedure to retrieve the wire.During this retrieval procedure, the wire was successfully removed from the patient.Additional information about the event and the device was requested but not provided.
 
Additional Manufacturer Narrative
A review of the complaint history, device history record, documentation, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One wire guide torq flex and needle were returned from a micropuncture transitionless access set.Wire guide was received separated.A kink is noted 1.3cm from proximal end.Weld ball is attached at distal end of coil.Coil is curved back on itself.One green hub needle was received.Lumen is obstructed with what appears to be biohazard material.The outer diameter of the wire measured out of specifications.However, the coil and the core were separated upon return and this separation could cause device measurements to be out of specification.In addition, the guide wire length measured out of specifications.However, the device was returned damaged and required stretching out the guide wire to measure the length which could account for the device measuring out of specifications.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.The customer stated that the wire shredded against the introducer needle then (the wire) broke off inside the patient.This device contains a warning label on the wire guide that shows a depiction warning not to pull the distal spring coil portion of the wire guide through the needle tip.Therefore, the user did not follow the instructions or labeling.Based upon the information provided and the characteristics displayed, it is plausible to suggest that this incident was technique-related.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6446084
Report Number1820334-2017-00519
Device Sequence Number621791
Product Code DYB
UDI-Device Identifier00827002479494
UDI-Public(01)00827002479494(17)191110(10)7434484
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberMPIS-401-U-SST
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/28/2017
Supplement Date Received by Manufacturer05/01/2017
Initial Report FDA Received Date03/30/2017
Supplement Report FDA Received Date09/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR